Alabama, 2004Tornado in Alabama, November 24, 2004
November 24, 2004 · NWS BMX · 1 event in 1 county or zone
5 miles to the southwest of Autaugaville. The tornado then moved northeastward across Clark's Landing, where it destroyed several mobile homes, travel campers, and boats.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $900,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The tornado touched down 2.5 miles to the southwest of Autaugaville. The tornado then moved northeastward across Clark's Landing, where it destroyed several mobile homes, travel campers, and boats. After crossing Swift Creek, the tornado crumpled 2 high-voltage power line towers before moving across the Forester Community, where it partially damaged or completely destroyed several structures. Shortly after crossing CR 14, the tornado dissipated. Numerous structures and homes were destroyed along the path of the tornado. One woman sustained minor head injuries as she rode out the tornado in her car. The tornado damage path was 9.7 miles long and was 500 yards wide at its widest point. Begin: 32 23.62/86 40.37 End: 32 27.67/86 31.67
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 24, 5:45 AM CST, 39 minutes earlier.
Area forecast discussion, Nov 24, 5:45 AM CST, 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
545 AM CST WED NOV 24 2004
...UPDATE...WILL UPDATE ZONES TO REFLECT THE ISSUANCE OF THE TORNADO
WATCH 897...THE EXPIRATION OF TORNADO WATCH 895...AND TO CLEAR
BLOUNT...JEFFERSON...WALKER...FAYETTE...AND TUSCALOOSA FROM
TORNADO WATCH NUMBER 896.
&&
.BMX WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH IN EFFECT FOR
EASTERN AND CENTRAL PORTIONS UNTIL 9 AM CST TODAY...TORNADO WATCH
IN EFFECT FOR SOUTHEAST COUNTIES UNTIL 11 AM CST TODAY...FLOOD WATCH
IN EFFECT FOR ALL BUT SOUTHEAST COUNTIES THROUGH 6 PM CST TODAY.
&&
02
JBW
Hazardous weather outlook, Nov 23, 11:30 PM CST, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1130 PM CST TUE NOV 23 2004
ALZ011>015-017>050-241300-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1130 PM CST TUE NOV 23 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(OVERNIGHT)
A STRONG COLD FRONT WILL MOVE TOWARDS CENTRAL ALABAMA BRINGING A LINE
OF STRONG TO SEVERE THUNDERSTORMS TO THE AREA OVERNIGHT. AS THE COLD
FRONT AND UPPER LEVEL SYSTEM MOVE CLOSER TO THE STATE...SEVERAL
FACTORS WILL COME TOGETHER TO BRING A THREAT OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING TORNADOES TO CENTRAL ALABAMA.
INCREASING WIND PROFILES AND UPPER LEVEL FORCING...ALONG WITH AN
UNSTABLE AIR MASS...WILL RESULT IN A SQUALL LINE OF THUNDERSTORMS
FORMING...WITH ISOLATED SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING
TORNADOES. THIS LINE OF THUNDERSTORMS WILL MOVE INTO THE STATE
AROUND 2AM AND BE NEAR THE BIRMINGHAM METRO AREA AROUND 5 AM AND THEN
ACROSS EAST ALABAMA AROUND 7AM.
IN ADDITION TO THE THREAT FOR TORNADOES AND STRONG GUSTY
WINDS...HEAVY RAIN IS POSSIBLE. WITH MANY LOCATIONS ALONG AND NORTH
OF INTERSTATE 20 HAVING RECEIVED 2 TO 4 INCHES OF RAIN ALREADY...ANY
ADDITIONAL HEAVY RAIN WILL RESULT IN FLASH FLOODING. A FLOOD WATCH
WILL BE REISSUED TONIGHT FOR ALL BUT THE SOUTHEASTERN QUADRANT OF THE
FORECAST AREA.
.DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY)
STRONG TO SEVERE THUNDERSTORMS WILL BE IN PROGRESS WEDNESDAY MORNING
AS THE SQUALL LINE TRACKS THROUGH CENTRAL ALABAMA...AND EXITS THE
SOUTHEASTERN CORNER OF THE FORECAST AREA BY THE AFTERNOON HOURS ON
WEDNESDAY. OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION MAY BE REQUIRED
TONIGHT AND WEDNESDAY MORNING.
In the hours before
Local storm report, Nov 24, 4:48 AM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
548 AM CDT WED NOV 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0210 WIND DAMAGE CEDAR BLUFF
11/24 PWR LNS DWN CHEROKEE
&&Special weather statement, Nov 24, 6:02 AM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
602 AM CST WED NOV 24 2004
ALZ013-015-017-023-024-241235-
BLOUNT AL-FAYETTE AL-JEFFERSON AL-TUSCALOOSA AL-WALKER AL-
TORNADO WATCH NUMBER 896 HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES:
BLOUNT...FAYETTE...JEFFERSON...TUSCALOOSA...WALKER...
Tornado, Autauga
- When
- November 24, 6:24 AM CST to 6:37 AM CST
- Where
- Autauga County, 3 mi S of Autaugaville
- Rating
- F2
- Path length
- 9.7 mi
- Path width
- 500 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $900,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 32.383, -86.667
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Alabama, November 24, 20041 death · $210,000 · F2 · 2 events
- Flash Flood in Alabama, November 24, 20041 death · $400,000 · 1 event
- Tornado in Louisiana, November 24, 20044 injured · $750,000 · F2 · 1 event
- Tornado in Mississippi, November 24, 2004$3.0 million · F2 · 1 event
- Tornadoes in Alabama, November 24, 2004$630,000 · F2 · 3 events
- Flash Flood and Damaging Winds in Georgia, November 24, 20041 injured · $3.5 million · 61 kt wind · 43 events
- Tornado in Alabama, November 24, 20042 injured · $135,000 · F2 · 1 event
- Tornadoes in Alabama, November 24, 20041 injured · $255,000 · F1 · 2 events
- Tornado in Louisiana, November 24, 2004$250,000 · F1 · 1 event
- Tornado in Alabama, November 24, 2004$200,000 · F1 · 1 event
- Tornado in Alabama, November 24, 20041 injured · $100,000 · F1 · 1 event
- Tornadoes and Hail in Indiana, November 24, 2004$75,000 · F1 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425733.